What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 26, 1:56 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 1:56 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Wed Jul 26 2017
.SHORT TERM /Tonight through Thursday Night/...
Almost seeing a repeat today of yesterday with the shower and
thunderstorm activity. Current radar loop shows showers and
thunderstorms mainly across central and est GA with some isolated
storms across N GA. A weak surface trough/boundary laying across
south GA will continue to serve as a catalyst for convection through
this evening/tonight and again Thu. Will see another round of
redevelopment tomorrow afternoon as the main area of moisture and
the trough does not move much over the next 24 hours. There will
also be an increase in moisture and instability across north GA
Thursday ahead of next approaching frontal boundary. like today A few
thunderstorms could become briefly strong or severe during peak
afternoon/evening heating Thursday with locally damaging wind gusts
and heavy rainfall being the primary concerns.
01
.LONG TERM /Friday through Wednesday/...
Extended models continue to advertise strong cold front expected to
move into north Georgia late Friday afternoon/evening. The Storm
Prediction Center continues to have the majority of the state in an
unusual Day 3 Slight Risk for severe storm potential as the front
pushes through north Georgia into early Saturday. The boundary is
expected to stall across middle/south Georgia by Saturday afternoon,
with dry high pressure filtering into north Georgia behind it. Have
continued with likely pops across north Georgia as the front enters
the state, and good chance pops with southward progression
overnight. Little changes have been made to the extended forecast,
with only minor massages of gridded elements to refresh based on
latest model guidance.
LGB/LCM
&&
.AVIATION...
18Z Update...
Some SHRA/TSRA mainly across central and east GA this afternoon
with VFR conditions across the TAF sites. Things should be very
similar to yesterday with the best chances for storms at the TAF
sites being between 19z-23z. Winds are out of the E to NE and will
slowly turn to the SE through tonight. Will see winds turn to the
W to SW just after daybreak Thu. Winds speeds are expected to
stay 10kt or less.
//ATL Confidence...18Z Update...
Confidence medium to high on all elements
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 91 73 90 / 20 40 10 40
Atlanta 74 90 75 89 / 20 30 5 40
Blairsville 67 85 68 81 / 30 40 20 70
Cartersville 72 91 73 88 / 10 30 10 50
Columbus 74 93 76 94 / 30 40 0 30
Gainesville 72 88 73 86 / 30 40 10 50
Macon 72 92 74 93 / 30 30 5 20
Rome 73 92 74 88 / 10 30 20 60
Peachtree City 72 91 73 90 / 20 30 5 40
Vidalia 73 89 74 92 / 40 40 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....LGB/LCM
AVIATION...01
Hazardous weather outlook, Jul 26, 10:33 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1133 AM EDT Wed Jul 26 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1133 AM EDT Wed Jul 26 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening. The favored area for
development will be across central Georgia. Some storms could be
strong to severe with the main hazards being strong gusty winds,
heavy rain, frequent lightning and small hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated severe storms are possible Friday and Saturday, mainly
across north Georgia Friday and across central Georgia Saturday.
The main threats will be damaging winds, frequently lightning and
heavy rain.
Isolated to scattered thunderstorms are possible Sunday through
Tuesday, a few of which could be strong to possibly severe with
strong gusty winds, frequent lightning and heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jul 26, 2:33 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT WED JUL 26 2017
GAZ071-072-082-262015-
Monroe GA-Bibb GA-Jones GA-
333 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB AND
JONES COUNTIES UNTIL 415 PM EDT...
At 333 PM EDT...a strong thunderstorm was near Clinton, or near
Gray...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Lake Tobesofkee, Bolingbroke, Dames
Ferry, Clinton, Jarrell Plantation, Cross Keys, Wesleyan, Lizella,
Arkwright and Postell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3310 8366 3295 8348 3271 8375 3282 8387
3292 8392
TIME...MOT...LOC 1933Z 046DEG 14KT 3298 8364
WIND...40MPHSpecial weather statement, Jul 26, 2:48 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT WED JUL 26 2017
GAZ062-075-076-262030-
Jefferson GA-Glascock GA-Warren GA-
348 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...EASTERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a strong thunderstorm was near Harlem, or near
Grovetown...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Matthews, Stellaville and
Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3305 8229 3313 8256 3324 8264
3334 8249 3334 8245 3333 8242 3331 8240
3331 8234 3330 8231 3327 8229 3326 8226
3323 8223
TIME...MOT...LOC 1948Z 042DEG 20KT 3338 8225
WIND...40MPHSpecial weather statement, Jul 26, 3:01 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017
GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...
At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283
WIND...40MPHSpecial weather statement, Jul 26, 3:24 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT WED JUL 26 2017
GAZ081-082-094-095-262115-
Peach GA-Bibb GA-Houston GA-Crawford GA-
424 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHWESTERN BIBB...
NORTHWESTERN HOUSTON AND CRAWFORD COUNTIES UNTIL 515 PM EDT...
At 423 PM EDT...a strong thunderstorm was over Skipperton, or 7 miles
southwest of Macon...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Fort Valley, Warner Robins, Centerville, Byron, Jack Brown
Estates, Rutland, Lakewood, Powerville, Skipperton, Lee Pope, Horns,
Middle Georgia Regional Airport and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8387 3249 8389 3250 8393 3251 8392
3251 8393 3253 8399 3265 8405 3286 8373
3274 8359 3274 8360 3271 8360 3246 8382
TIME...MOT...LOC 2023Z 044DEG 13KT 3275 8372
WIND...40MPHSpecial weather statement, Jul 26, 3:31 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT WED JUL 26 2017
GAZ062-075-076-262115-
Jefferson GA-Glascock GA-Warren GA-
431 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...GLASCOCK
AND SOUTHEASTERN WARREN COUNTIES UNTIL 515 PM EDT...
At 431 PM EDT...a strong thunderstorm was near Bastonville, or 7
miles east of Gibson...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Agricola, Grange, Bastonville and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3300 8255 3309 8264 3310 8264 3310 8265
3313 8266 3314 8270 3317 8272 3318 8274
3322 8274 3324 8275 3336 8255 3336 8253
3334 8250 3334 8245 3326 8234
TIME...MOT...LOC 2031Z 044DEG 15KT 3327 8248
WIND...40MPHSpecial weather statement, Jul 26, 4:01 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT WED JUL 26 2017
GAZ038-049>051-061-062-074>076-262145-
Taliaferro GA-Jefferson GA-Morgan GA-Washington GA-Glascock GA-
Hancock GA-Warren GA-Oglethorpe GA-Greene GA-
501 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...JEFFERSON...EASTERN
MORGAN...NORTHEASTERN WASHINGTON...GLASCOCK...NORTHEASTERN HANCOCK...
WARREN...SOUTHWESTERN OGLETHORPE AND GREENE COUNTIES UNTIL 545 PM
EDT...
At 501 PM EDT...a line of strong thunderstorms was along a line
extending from Penfield to near Stapletons Crossroads...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Greensboro, Louisville, Warrenton, Sparta, Gibson, Crawfordville,
Wrens, Davisboro, Union Point, Stapleton, Woodville, White Plains,
Siloam, Avera, Norwood, Maxeys, Mitchell, Buckhead, Edge Hill and
Edgehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3288 8256 3363 8347 3380 8312 3313 8229
TIME...MOT...LOC 2101Z 048DEG 12KT 3366 8321 3305 8251
WIND...40MPH